Alert archive / Oklahoma / High Wind Warnings in 2007

High Wind Warning 5, NWS Amarillo, TX

August 22, 2007Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Aug 22, 2007, 11:19 PM CDT for Texas County, Oklahoma. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 22, 2007, 11:19 PM CDT (04:19 UTC)
Expired
Aug 23, 2007, 2:00 AM CDT
In force
3 hr
Issued by
NWS Amarillo, TX

County Texas County, OK

The radar

The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 11:20 PM CDTNON-TSTM WND GST 632 E Goodwell, OK
Aug 22, 11:25 PM CDTNON-TSTM WND GST 632 E Goodwell, OK
Aug 22, 11:54 PM CDTNON-TSTM WND DMGHardesty, OKESTIMATED 60 TO 70 MPH GUSTS...TREES DOWN...ENTIRE FENCES BLOWN DOWN...TRASH CANS ROLLING DOWN STREET...NO POWER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1808 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 230419
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1119 PM CDT WED AUG 22 2007

...STRONG WINDS IN TEXAS COUNTY...

.DISSIPATING THUNDERSTORMS OVER THE CENTRAL OKLAHOMA PANHANDLE ARE
PRODUCING STRONG WINDS.

OKZ002-230700-
/O.NEW.KAMA.HW.W.0005.070823T0419Z-070823T0700Z/
TEXAS-
INCLUDING THE CITY OF...GUYMON
1119 PM CDT WED AUG 22 2007

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 AM CDT THURSDAY. 

STRONG WINDS ABOVE 60 MPH WILL OCCUR OVER TEXAS COUNTY THROUGH 2 AM
CDT. THE STRONG WINDS ARE THE RESULT OF DISSIPATING THUNDERSTORMS.


A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Aug 22, 6:47 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 22, 6:47 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT WED AUG 22 2007

.AVIATION...
EXPECT SFC WINDS TO DIMINISH ONLY SLIGHTLY THIS EVE...WITH GUSTS
REMAINING ABOVE 25KT THRU THE NIGHT.  THIS WILL BE DUE TO THE
STRENGTHENING OF THE LOW-LEVEL JET OVERNIGHT...WITH LOW-LEVEL JET SPEEDS
ABOVE 50KT EXPECTED OVER THE NERN TX PNHDL.  HAVE CARRIED CB AS CLOUD
TYPE FOR DHT THIS EVE...DUE TO ONGOING CONVECTION MOVING OUT OF ERN
NM. CONVECTION BEING SUPPORTED BY H7 VORTICITY MAXIMUM NEAR TAD.  LOW-
LEVEL WINDS WILL TAKE ON SWLY COMPONENT OVERNIGHT...WITH SLIGHTLY
DRIER AIR EXPECTED TO MOVE IN.  THUS...NOT EXPECTING ENOUGH STRATUS
TO CONSTITUTE A CIG OVERNIGHT.  SWLY SFC WINDS EXPECTED TO INCREASE
AGAIN DURING DAY ON THU...WITH HIGH-BASED CU DEVELOPING IN AFTN.  VFR
FCST CONTINUES NEXT 24 HOURS.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 347 PM CDT WED AUG 22 2007/

DISCUSSION...
STORMS FORMING ON RADAR IN EASTERN NEW MEXICO AND SOUTHEAST COLORADO
MAY DRIFT INTO THE NW PANHANDLES THIS EVENING AS FLOW ALOFT WILL
RETAIN A WESTERLY COMPONENT. THINKING THE LOW CLOUDS THAT MOVED INTO
THE PANHANDLES THIS MORNING MAY ONCE AGAIN IMPACT THE PANHANDLES
TOMORROW MORNING...BUT THINKING CLOUD COVER WILL DISSIPATE IN TIME TO
ALLOW HIGH TEMPS TO REACH THE LOW 90S. WESTERLY FLOW ALOFT REMAIN IN
PLACE THURSDAY BUT MODELS KEEP THE PANHANDLES DRY UNTIL THE SHORT
WAVE ARRIVES THURSDAY NIGHT INTO FRIDAY MORNING. MODELS ALSO SEEM TO
AGREE THAT THE WEAK COLD FRONT WILL PUSH INTO THE NORTHERN PANHANDLES
FRIDAY MORNING...AND THEN STALL OUT ACROSS THE CENTRAL TEXAS
PANHANDLE. WITH THE BOUNDARY IN PLACE...AND SINCE THE MODELS ARE
SPEEDING UP THE SHORT WAVE...DECIDED TO GO WITH CHANCE POPS FOR THE
NORTHERN PANHANDLES FRIDAY MORNING...THEN LEFT THE SLIGHT CHANCE POPS
IN PLACE DURING THE DAY. AS THE SHORT WAVE EXITS THE PANHANDLES
FRIDAY NIGHT...POPS ONCE AGAIN INCREASE TO CHANCE RANGE. WITH THE
WAVE BEING A BIT QUICKER THAN PREVIOUS PROGS...FELT COMFORTABLE WITH
THE SUB SLIGHT CHANCE POPS IN PLACE FOR SATURDAY THROUGH TUESDAY AS
SHORT WAVE RIDGING OVER THE PANHANDLES WILL BUILD INTO A MORE BROAD
UPPER RIDGE. WINDS ALOFT WEAKEN YET AGAIN...BUT THE SURFACE TROUGH
RETURNS. SO WOULD NOT BE SURPRISED TO SEE ANOTHER ISOLATED STORM OR
TWO FORM OVER THE WESTERN PANHANDLES WITH A LITTLE DAYTIME HEATING
AND FORCING FROM THE SFC TROUGH AXIS. MODELS DO SHOW STORMS FORMING
OVER THE ROCKIES...BUT THE WEAK FLOW ALOFT SHOULD PREVENT THE STORMS
FROM REACHING THE PANHANDLES. SO KEPT POPS BELOW SLIGHT CHANCE FOR
NOW...AND WILL WAIT TO SEE WHERE THE REMNANTS OF DEAN END UP. AS WITH
PREVIOUS FORECASTS...MODELS SOLUTIONS ARE STILL HIGHLY VARIED BUT
THERE IS SOME HINT THAT TROPICAL MOISTURE MAY RIDE AROUND THE UPPER
RIDGE AND POSSIBLY IMPACT THE PANHANDLES MID WEEK NEXT WEEK.

JJB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                67  93  69  90  66 /  10   5  10  20  20
BEAVER OK                  72  95  72  93  67 /  10  10  30  20  30
BOISE CITY OK              68  92  64  87  63 /  30  20  30  20  30
BORGER TX                  70  94  70  90  68 /   5   5  20  20  30
BOYS RANCH TX              70  95  71  92  65 /  10  10  10  20  20
CANYON TX                  67  94  68  93  65 /  10  10  10  20  20
CLARENDON TX               68  92  69  90  69 /  10  10  10  20  30
DALHART TX                 68  92  66  88  62 /  30  20  20  20  20
GUYMON OK                  70  95  67  88  64 /   5  10  30  20  30
HEREFORD TX                65  94  67  93  63 /  10  10  10  20  20
LIPSCOMB TX                71  94  73  91  69 /  10  10  20  20  30
PAMPA TX                   69  90  68  88  68 /  10  10  10  20  30
SHAMROCK TX                70  93  71  90  70 /  10  10  10  20  30
WELLINGTON TX              71  95  72  94  71 /  10  10  10  20  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/07
Hazardous weather outlook, Aug 22, 7:22 PM CDT, 3 hours 57 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT WED AUG 22 2007

OKZ001>003-TXZ001>020-231100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
722 PM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING
OVER THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA
PANHANDLES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT HEAVY RAINS
AND GUSTS ABOVE 40 MPH WILL BE POSSIBLE. BREEZY TO WINDY CONDITIONS
WILL DEVELOP THROUGH THIS EVENING WHICH WILL REQUIRE BOATERS TO
EXERCISE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE...AS
WELL AS NORTHERN PORTIONS OF THE TEXAS PANHANDLE...THURSDAY AFTERNOON
AND THURSDAY EVENING. THUNDERSTORMS WILL BE POSSIBLE AREAWIDE
FRIDAY AND FRIDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

In the hours before

Special weather statement, Aug 22, 8:41 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
841 PM CDT WED AUG 22 2007

TXZ001-006-011-016-230245-
DALLAM TX-DEAF SMITH TX-HARTLEY TX-OLDHAM TX-
841 PM CDT WED AUG 22 2007

...LINE OF STRONG THUNDERSTORMS IN DALLAM...DEAF SMITH...HARTLEY AND
OLDHAM COUNTIES...

AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF CONLEN TO 5
MILES WEST OF BOYS RANCH TO 15 MILES NORTHWEST OF BOOTLEG MOVING
EAST AT 30 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Special weather statement, Aug 22, 9:02 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT WED AUG 22 2007

TXZ002-007-012-230300-
MOORE TX-POTTER TX-SHERMAN TX-
902 PM CDT WED AUG 22 2007

...LINE OF STRONG THUNDERSTORMS IN MOORE...NORTHERN POTTER AND
SHERMAN COUNTIES...

AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES SOUTHEAST OF STRATFORD TO 3
MILES SOUTHWEST OF VALLEY DE ORO MOVING EAST AT 25 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Local storm report, Aug 22, 11:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1106 PM CDT WED AUG 22 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TSTM WND GST     2 W GUYMON              36.69N 101.52W
08/22/2007  M63 MPH          TEXAS              OK   ASOS

&&

SP
Local storm report, Aug 22, 11:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1108 PM CDT WED AUG 22 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     2 E GOODWELL            36.59N 101.60W
08/22/2007  M64 MPH          TEXAS              OK   MESONET

&&

SP
Local storm report, Aug 22, 11:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1108 PM CDT WED AUG 22 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1100 PM     NON-TSTM WND GST 2 E GOODWELL            36.59N 101.60W
08/22/2007  M64 MPH          TEXAS              OK   MESONET

&&

SP
Local storm report, Aug 22, 11:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1115 PM CDT WED AUG 22 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1043 PM     NON-TSTM WND GST 2 W GUYMON              36.69N 101.52W
08/22/2007  M63 MPH          TEXAS              OK   ASOS

&&

CORRECTED EVENT

SP

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 5:48 PM CDTSevere Thunderstorm WarningAMACimarron57 min

Nearby

High Wind Warnings in Oklahoma, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.